High glucose in morning
by Kathy Cullen
(Coral Springs fl)
When I go to bed my sugar is 130 to 140. When I wake up it is 185. I don’t eat carbs and take jaudiance and januvia to control my diabetes.
What’s happening here?
I have gone through your medical history carefully and understood your concern.
Having a blood sugar level of 130 - 140 mg/dl at bedtime, is completely acceptable for diabetic patients like you.
However, waking up with blood sugar of 185 mg/dl is not within acceptable range. There are several factors for this including:
1. Dawn Phenomenon: Some people with diabetes experience the dawn phenomenon, where blood sugar levels rise in the early morning hours.
This can be due to the release of hormones like cortisol and growth hormone, which can cause the liver to release glucose.
Adjusting the timing or dosage of your medications with your doctor's guidance might help.
2. Somogyi Effect: This is a rebound effect that can occur if your blood sugar drops too low during the night, prompting the body to release hormones that raise blood sugar.
You should discuss this with your caring doctor. He/she might ask to measure your blood sugar at night especially at 2 a.m to 3 a.m, record the results and pass to your caring doctor.
Again, adjusting medication timing or dosage might be necessary.
3. Insulin Resistance: Despite taking medications, your body might still be insulin resistant.
I advise to consult with your caring doctor/nurse to reassess your treatment plan, including medications and dosages.
4. Diet and Lifestyle: Even if you're avoiding carbs, other factors like the timing and composition of your meals, as well as your overall lifestyle, can impact blood sugar levels.
It's essential to maintain a healthy and balanced diet, engage in regular physical activity, and manage stress.
5. Medication Effectiveness: The effectiveness of medications can vary from person to person.
Depending on the time you started to take the actual medications, it's possible that the current treatment might need adjustment or that other medications could be considered.
You need to discuss this further with your caring doctor.
Hope this helps.
Click here to post comments or follow up
Ask the Doctor now? Simply click here to return to Diabetes Test and Levels.